Atypical femoral fractures (AFFs) are rare but serious complications of prolonged antiresorptive therapy. While bisphosphonate-associated AFF is well documented, the risk associated with sequential teriparatide and antiresorptive therapy remains poorly characterized. This case demonstrates that contralateral impending AFF can develop after a single dose of denosumab in a bisphosphonate-pretreated patient, despite confirmed radiological normality at the time of the index fracture. Negative contralateral imaging should not provide reassurance in high-risk patients, and vigilance is warranted when considering antiresorptive therapy transitions following incomplete anabolic treatment.
No takes yet. Share an insight, caveat, or question.
Dong-Hoon Lee (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: